MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; CARDIAC OCCLUSION DEVICE

AGA MEDICAL CORPORATION AMPLATZER MUSCULAR VSD OCCLUDER; CARDIAC OCCLUSION DEVICE
Model Number 9-VSD-MUSC-014
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a 12mm amplatzer muscular vsd occluder was not implanted due to sizing.The device was exchanged for a 14mm amplatzer muscular vsd occluder (lot number: 5008417).After releasing the occluder, the device embolized to the patient's lung and the patient was reintubated and the device was retrieved.A 12-10mm amplatzer duct occluder (lot number: 479522) was selected for implant, however it was removed prior to release due to sizing.An 18mm amplatzer muscular vsd occluder (lot number: 4959869) was selected for implant, but it was also removed prior to release due to sizing.And a 22/18mm amplatzer vascular plug ii (lot number: 5335493) was selected for implant, however, it was not released due to sizing.There were no patient consequences reported and surgical closure will be scheduled on a later date.
 
Additional Manufacturer Narrative
An event of embolization was reported.The investigation confirmed the occluder met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.
 
Event or Problem Description
On (b)(6) 2018, a pda type c had measurements of 23.3mm aortic ampulla, 9.7mm at its narrowest, and 19mm long.A 12mm amplatzer muscular vsd occluder was selected but was not implanted due to sizing.The device was exchanged for a 14mm amplatzer muscular vsd occluder (lot number: 5008417).The 14mm vsd occluder was deployed and released.The patient was extubated and fluoroscopy revealed the device embolized to the patient's right pulmonary artery.The patient was reintubated and the device was retrieved via snare.A 12-10mm amplatzer duct occluder (lot number: 4799522) was selected for implant, however it was removed prior to release due to rigidity and length not being appropriate.An 18mm amplatzer muscular vsd occluder (lot number: 4959869) was selected for implant, but it was also removed prior to release due to sizing.And a 22/18mm amplatzer vascular plug ii (lot number: 5335493) was selected for implant, however, it was not released due to sizing.There were no patient consequences reported and surgical closure will be scheduled on a later date.

Brand Name
AMPLATZER MUSCULAR VSD OCCLUDER
Common Device Name
CARDIAC OCCLUSION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7901802
Report Number2135147-2018-00160
Device Sequence Number169389
Product Code MLV
UDI-Device Identifier00811806011837
UDI-Public00811806011837
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number9-VSD-MUSC-014
Device Catalogue Number9-VSD-MUSC-014
Device Lot Number5008417
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
10/17/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date10/04/2018
10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient Weight76